MAUDE Adverse Event Report: MEDTRONIC PUERTO RICO OPERATIONS CO. VIVA¿ QUAD XT CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO

MEDTRONIC PUERTO RICO OPERATIONS CO. VIVA¿ QUAD XT CRT-D; DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Model Number DTBA1Q1
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during the cardiac resynchronization therapy defibrillator (crt-d) change out procedure, the physician was attempting to remove leads from header of the cardiac resynchronization therapy defibrillator (crt-d).Upon attempting to engage the set screw for the left ventricular (lv) lead port in the crt-d device header, the physician noted that the provided manufacturer's torque wrench would not engage or loosen the set screw.A new torque wrench was provided without any success.  the physician attempted to use a number 2 white handled hex wrench provided in manufacturer's wrench kit and again noted, could not engage or loosen the lv port set screw. the physician loosened the set screws for right ventricular (rv) coil, superior vena cava (svc), right atrial pace/sense, and rv pace/sense without issue utilizing the provided torque wrench. the set screw issue was noted as possibly a stripped set screw. the physician utilized a new service kit and, again attempted the white handled number 2 hex wrench from the service kit, a applied as much downward force as possible and was able to finally engage and loosen the lv port set screw enough to remove the lv lead from the crt-d header port.The case continued without further incident. the crt-d was explanted and replaced. the lv lead was c connected to the new crt-d and remains in use.  no patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Continuation of d10: 429888 lead implanted: (b)(6) 2016 medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product event summary: the device was returned and analyzed.Analysis of the device revealed normal battery depletion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VIVA¿ QUAD XT CRT-D
Common Device Name
DEFIBRILLATOR, AUTOMATIC IMPLANTABLE CARDIOVERTER, WITH CARDIAC RESYNCHRONIZATIO
Manufacturer (Section D)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer (Section G)
MEDTRONIC PUERTO RICO OPERATIONS CO.
road 31, km. 24, hm 4
ceiba norte industrial park
juncos PR 00777
Manufacturer Contact
paula bixby
8200 coral sea st ne
mounds view, MN 55112
7635055378
MDR Report Key18136160
Report Number3004209178-2023-21140
Device Sequence Number7999203
Product Code NIK
UDI-Device Identifier00643169018013
UDI-Public00643169018013
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
P010031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/28/2016
Device Model NumberDTBA1Q1
Device Catalogue NumberDTBA1Q1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/22/2023
Initial Report FDA Received Date11/14/2023
Supplement Report FDA Received Date12/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
694765 LEAD, 5076-52 LEAD.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age86 YR
Patient SexMale